Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


meds and supplement interactions
Apr 13, 2004

my present regimen is invarase@ 8x200mg, norvir@100mg, videx@400mg, epivir@300mg, all once daily. my counts have remained pretty consistant for well over a year. vl<50, cd-4 @800-900. I also take a multi-vitamin and iron. I have recently added 1000 mg vitamin C, 8000i.u. A, Soy Isoflavones, aloe vera juice, green tea, and white tea. My past two months lab results were... feb...vl194, cd-4@735; mar... vl682, cd-4@800. What could be the cause of such a drastic change in my counts. Are there any contraindications of my meds and supplements? Thanks

Response from Dr. Sherer

First, I don't agree that the changes in your count are 'drastic'. You have low level viremia, which may be of no consequence (if you are again re-suppressed with you next measurement), of little consequence, or it may be an early sign that your regimen is failing. The next step, promptly, with your next viral load is to obtain a resistance test to look for evidence of resistance to this regimen, as well as to work hard on taking all of your doses once daily (you may already be doing this).

I know of no drug interactions with the supplements you are taking. However, that describes the problem with supplements, the possibility of interactions with drugs has not been studied with the vast majority of supplements.

I suggest you take this issue up with your doctor. Without changing anything, my own recommendation would be to repeat the viral load and CD4 cell count, and check the resistance test, and see where you are. If the viral load is still high, and there is a remote chance that your supplements might be interfering with absorption or interacting with you medications, I would suggest stopping the supplements for a few months to see if any effect is noted.


Previous
medication reaction with each other
Next
Effectiveness of meds while taking hydrocodone

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement